Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Post-w/d psych symptoms.....pls help! Laurajean

Posted by jiggitykid on April 16, 2004, at 7:50:18

In reply to Post-w/d psych symptoms.....pls help!, posted by Laurajean on April 15, 2004, at 21:31:14

>>>Anyone else who had psych symptoms as a result of w/d who didn't go back on meds? Or did? I'm not opposed to going back on something if I truly need it, but I would hate to do that too soon. I would feel very much reassured to know this may be a result of withdrawal rather than a true relapse into depression.<<<

I understand how you feel. First, congrats on making it this long!!!! All of us who have made it through this withdrawal should be congratulated. Next, I felt the same way you did. My doctor "strongly encouraged" me to take Lexapro during the first two months of my Effexor cessation. I couldn't. For me, I needed to know if my symptoms were withdrawal-related or were my depression, and I figured that if I took something else, then I'd not know. For me, it worked out that Effexor was the problem, and after about two months (after my last capsule), my personality began to heal and my "mood" stabilized. Now, each person is different and what worked for me might not be what you need. What helped me keep focused was reminding myself each time I cried or felt really "crazy," that this wasn't me. I had to be inordinately patient with myself (which is unusual for me :-D ). I would encourage you to journal and to keep very close contact with your doctor. I would also encourage you to seek support from family or friends. If you haven't already, you should direct them to this forum, have them read some of the testimonies from the archives, and help them understand that, right now, this is bigger than you. They need to know that you are surviving right now, and that they need to help you monitor your state of mind. Having the support and understanding of my family (especially my husband) made it easier to endure, and then to make the right decision once I had gotten to a place where I felt that the majority of the mood-altering or thought-affecting symptoms had gone. Please, take care of yourself. Your stress, tears, crankiness, etc., are all a "normal" part of this withdrawal. Again, journaling is a good way of keeping tabs on your thoughts. Be careful and be patient. There is a light at the end of this withdrawal tunnel.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jiggitykid thread:12459
URL: http://www.dr-bob.org/babble/20040412/msgs/336840.html